MAUDE Adverse Event Report: JIANGSU BETTER ELECTRIC SURGICAL CLIPPER, CHARGING BASE; RAZOR, SURGICAL

JIANGSU BETTER ELECTRIC SURGICAL CLIPPER, CHARGING BASE; RAZOR, SURGICAL
Model Number CAH4414
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the supplier investigation, the device history record review did not indicate any exception that could lead to the reported incident.The device master record was also checked and there have been no changes since product launch.All units were under 100% in-process system burn-in with 48 hours to screen out workmanship problems and premature defects and the records indicated no deviation.No sample was returned for investigation, only pictures of the sample were provided.Based on the investigation, the root cause could not be determined.If the device becomes available for evaluation the complaint investigation will be reopened.No action will be taken at this time, but we will continue to monitor the trend of this type of incident.
 
Event or Problem Description
A nurse noticed a burned smell and realized that one cah4414 was starting to get on fire.No injury but customer is very concerned.
 
Event or Problem Description
A nurse noticed a burning smell and realized that it was coming from the surgical clipper charging base.No injury but customer is very concerned.
 
Additional Manufacturer Narrative
The complaint sample was received for investigation.It was manufactured in 2014 and according to the customer they began using it in late 2016 to early 2017.Based on the that information, this product has been used for 2 years which exceeds the shelf life of 90 days.As the power supply chip has a limited life span, it failed after extended usage which in turn resulted in the r1 overheating.There is no additional action taken at this time, but we will continue to monitor the trend of this type of incident.

Brand Name
SURGICAL CLIPPER, CHARGING BASE
Common Device Name
RAZOR, SURGICAL
Manufacturer (Section D)
JIANGSU BETTER ELECTRIC
11 hui hai rd. bin hai zone,
qi dong
jiang su 22620 0
CH  226200
MDR Report Key8371795
Report Number1423537-2019-00275
Device Sequence Number1781209
Product Code LWK
UDI-Device Identifier00885380048015
UDI-Public00885380048015
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberCAH4414
Device Catalogue NumberCAH4414
Device Lot Number1424-1323
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/31/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer01/31/2019
01/31/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date02/27/2019
04/26/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;